MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; VESSEL SEALER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; VESSEL SEALER
Model Number 410322-05
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted radical prostatectomy with lymphadenectomy surgical procedure, the vessel sealer (vs) instrument could not be used.A system message "instrument not connected to instrument control box" appeared on the vision side cart (vsc) monitor, and port indicator was illuminated red.The customer received phone assistance from the technical support engineer (tse).Tse had the customer perform the following steps: reseat the energy, activation and jumper cable, power cycle vio dv integrated electrosurgical unit (iesu) generator, and turn off the circuit breaker, but error code 32030 occurred.After this, the customer reported that the vs instrument jaws could not be opened while grasping the patient¿s tissue.The customer used an instrument release kit (irk) to open the jaws, but the issue was not resolved.Eventually, the assistant surgeon manually opened the vs jaws by using a laparoscopic instrument.The customer used a backup vs instrument to continue with the procedure.The procedure was continued with no reported injury.Isi followed up with the initial reporter and obtained the following additional information: the vs instrument was inspected prior to use with no issue.The vs instrument did not work at all during the procedure.The surgeon was performing tissue detachment on the kidney tissue.The follow up information indicated there was no unexpected bleeding or tissue removal.The procedure was completed with a backup vs instrument.There was no patient injury.
 
Additional Manufacturer Narrative
A return material authorization (rma) was issued to the customer requesting to have the intuitive device returned.However, isi has not received the product involved with the alleged issue to perform failure analysis.A follow-up mdr will be submitted if the product is returned (post failure analysis evaluation) or if additional information is received.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the vessel sealer (vs) instrument involved with this complaint and completed the device evaluation.Failure analysis did not replicate nor confirm the reported complaint.Visual inspection displayed no signs of physical damage.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The jaws opened and closed properly.There was no problem detected.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
VESSEL SEALER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key19160671
Report Number2955842-2024-13583
Device Sequence Number20665253
Product Code NAY
UDI-Device Identifier10886874111113
UDI-Public(01)10886874111113(10)M10220502
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Biomedical Engineer
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number410322-05
Device Catalogue Number410322
Device Lot NumberM10220502 146
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer07/08/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexMale